A few months ago I had surgery to remove a spermatocele in my scrotum. About 2 weeks later a fungal infection appeared in the upper thigh area next to the scrotum. The doctor said it was probably caused by the antibiotics given before the surgery, and he prescribed Nystatin-Triamcinolone cream (Mycolog II). Now, 3 months later and after applying 2 tubes of the cream over this time period, the fungus has reappeared in full force. It looks like a large patch of red and yellow blotches. Is there another medication preferable to the Nystatin?
The symptoms are indeed suggestive of tinea cruris. Keep the area as dry as possible. The damp groin is an ideal site for fungi to multiply. Also wear cotton underwear and change them twice a day. Most cases of ring worm respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm, Mycelex, and Nizoral.
If the symptoms persist then oral antifungals are needed.
I hope that helps. Please do keep me posted. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.